Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Endocrinology
Volume 2013 (2013), Article ID 989745, 4 pages
http://dx.doi.org/10.1155/2013/989745
Case Report

A Case of QT Prolongation Associated with Panhypopituitarism

Department of Internal Medicine, Sakarya Education and Research Hospital, 54290 Sakarya, Turkey

Received 10 March 2013; Accepted 17 April 2013

Academic Editors: H. Hattori, H. Ikeda, and R. Murray

Copyright © 2013 Dilek Arpaci et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We describe a 37-year-old patient with panhypopituitarism who experienced symptoms and signs of hormonal insufficiency and QT prolongation on electrocardiogram without electrolyte disturbances. After hormonal (steroidal and thyroid) replacement therapy electrocardiographic findings were normalized. Hormonal disorders should be considered as a cause of long QT intervals which may lead to torsade de pointes, even if plasma electrolyte levels are normal, because life-threatening arrhythmia is treatable by supplementation of the hormone that is lacking.